Anaphylaxis?

Author:
Publish date:
Updated on

For those of you who have had anaphylactic rections, what were your symptoms exactly? What do you consider anaphylaxis? Is hives+vomiting anaphylaxis? A tight throat? What exactly?

On Jul 5, 2000

I have read on this page that anaphylaxis involves two of your body's systems reacting at once. I'm not sure of the actual definition, but I can explain what happened to me. First I had severe stomach pains, to the point where I was doubled over. I could not decide if I had to vomit or go to the bathroom. I ended up doing neither. My entire body swelled and became very itchy. I was scratching myself all over, like a dog. Then my throat began to close. I was wheezing and could barely get a breath. Luckily, my mother had some benadryl on hand, and that brought the symptoms down (It was my first reaction, and I did not yet have an epi-pen). Hope that helps.

On Jul 6, 2000

my pa son had an anaphylaxic reaction to milk at 2 years old. He immediately had severe and violent vomiting and huge hives on his face, neck, torso and back. He was not verbal but I could tell by body language that his throat and mouth felt funny. The epi-pen reversed the reaction immediately. Anaphylaxis doesn't always include breathing problems, but I have no doubt we would have dealt with that I had waited to use the pen.

On Jul 6, 2000

My son had his anaphylactic reaction to peanuts at 18 mos. He had uncontrollable coughing and sneezing. He had hives all over his face and body. His eyes were almost swollen shut and his lips were also swollen. He was drooling because even his tongue was swollen. We hadn't been to the allergist yet so we didn't have the epi. We gave him benadryl and took him to the er where the doctor there gave him a shot of epinephrine. Deanna

On Jul 6, 2000

While we haven't suffered anaphylactic shock (thank the powers that be) our DS has anaphylactic allergies to dairy, eggs, wheat as well as peanuts. We asked him how we would know if DS was having an anaphylactic reaction. He said, follow the ABCs:

Airway (is the airway constricting?) Breathing (is breathing labored, wheezing, short. etc.?) Circulation [img]http://uumor.pair.com/nutalle2/peanutallergy/frown.gif[/img]has circulation lowered dramatically, i.e. shock)

If all of the above, then you have anaphylactic shock and must administer EpiPen and call 999 (that's the 911 in Ireland) immediately. BUT you know what? Ambulance drivers in Ireland can't administer adrenaline. How scary is that?

On Jul 7, 2000

you know it is funny...I NEVER knew that the vomiting and the stomach association was part of a peanut allergy. I have never experienced anything below the throat with an attack. Interesting to learn how we are all different. My reaction....my biggest and usual anaphalaxis are the throat and mouth swelling shut. They started with hives everywhere, and moved quickly....face swelled, and what works in an emergency situation is sticking a straw in the mouth and down the throat to help keep a little bit of an airway open. Didn't mean for that to sound crude....but sometimes, in the time for an ambulance to arrive....that is what 911 advised me to do. Low blood pressure also occurs. But....there is also the panic attack that goes with it....especially after you have experienced one. God keep us all safe!

On Jul 20, 2000

I don't understand why all ambulance officers aren't allowed to administer adrenalin. In Australia it varies between states. Queensland ambulances don't always have adrenalin on hand. In New South Wales (where I live) only a level 4 or 5 ambulance officer can administer adrenalin. I am sure we all have been told that it is safer to use adrenalin than not to use it in an emergency. This needs to be changed. Don't you agree? Denise

Related